I wasnt eating very much and was bleeding from my back passage wen i was going to the toilet. When i went to the doctors they sent me to the hospital where i had 2 stay in for a week n a day and got diagnosed with chrones (IBD) and was very anemic and was put on a load of different medicines and had two have two blood tranfusions. I started eating more n since i came out of hospital im find my self not being able 2 stop eating im just never full up. Im on ferrous sulphate, pentasa, prednisolone tablets and predfoam. Is being on the steroids/tablets making me want to eat all the time..?
Hi again Becca - please be aware that eating loads will make you put on a lot of weight - with steroids you get moonface, a big fat pad on the back of the neck and I went from 60 lbs at diagnosis to some 150 lbs in 6 weeks. My doctor put me on a 750 a day calorie diet as the weight was affecting my heart. I am only 5'2" so 150 lbs was way out of comfort zone.
Also be aware of another long term effect of steroids - thinning of the bones. I was on prednisone for some 30+ yrs, until I found methotrexate was being used in the USA nd begged my gastro to prescribe it off licence. The steroids significantly depleted my bone mass and after a recent DEXA bone density scan I was put on a bisphosphonate, Alendronic Acid, once weekly, plus Calcichew/Vit.D.to strengthen my bones. The sooner you can get off steroids and on to some long term immuno-suppressant to keep the Crohn's in remission, the better. Steroids still have their occasional use to bring a flare under control, but I have found being on methotrexate for 7 yrs, I don't have flares anymore, which is really good news, and my weight at 112 lbs is normal. My gastro will not now prescribe steroids for me, as I got steroid induced psychosis when dx with breast cancer - and that was one nightmare I never wish to have again.
You do need to look after yourself when having Crohn's - have you had your B12 tested yet? If the Crohn's is in the terminal ileum, you may not be able to absorb B12 and could need monthly injections, as I have.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.